Thank you all so much for the replies. While I'm definitely going to experiment going off the pill for a few months, now I have hope that I can try other brands in the future with different results. Despite this weight gaining symptom, the pill really has been a miracle worker for other symptoms of mine! Thanks again!
Fitness Minutes: (120)
2/12/13 2:29 P
I started on Loestrin 24fe right around the time I started trying to lose weight. I don't think it had an impact at all as the weight came off just fine (average of 1lb per week). It also really helped me with some hormonal issues I was having twice a month (crazy bad mood swings, both as PMS and around the time I was ovulating), along with lightening up/shortening my periods. I look at it as my "miracle pill" because it has made my life so much easier. I kind of dread going off of it once I decide to have a baby.
You really do have to try out different pills to see what works for you. You can also look into a non-hormonal IUD.
I've been on three different pills at some point (all relatively low-hormone), and only one caused me to bloat slightly and retain 1-2 lb of water at worst. I was watching my food intake, which didn't change. The other two pills didn't result in any weight changes.
I can't honestly say that my weight gain has been from the pill - when I started taking it, I had already gained some weight and had a pretty unhealthy lifestyle until recently.
However, I used the Depo Provera shot about ten years ago, which definitely had an impact on my weight. I gained quite a bit, and even after working out religiously and eating well, I had only dropped one pound after six months of trying to get it together. It doesn't have this effect on everyone, but for me, it was bad news.
2/12/13 10:15 A
I may have gained a couple of pounds in the beginning but not much and it came off just fine with exercise and diet, I never went off the pill...I agree you probably just have to find the right fit for you, there are so many options.
Fitness Minutes: (26,122)
2/12/13 10:10 A
i have noticed that with the pill and a few other birth control things i am using the neuva ring now and i don't have that problem i think you need to find the birth control that will work best for you and not cause that issue....
I'm interested in learning what kind of impact the Pill has had on your weight (or lack thereof). I went on the Pill 15 months ago and weighed a whopping 125 lbs. During this time (and before I started taking it) I had been living in a rural indigenous community where I had no choice but to eat a raw foods diet. I had noticed feeling heavier, but without a mirror, scale and wearing a wrap around skirt daily, I hadn't realized the extent of my weight gain- 20 lbs in 10 months. Yikes! Fast forwarding to present day, I am now back to living in civilization and have been eating healthy and exercising for the past 5 months. I fluctuate between having dropped 7-9 lbs BUT my measurements have stayed the same. That's right- I look as heavy as I was 9 lbs ago even though the scales say I shouldn't. I'm only 25 and knew that something was off so I went to the doctor to have my thyroid checked. I tested negative and was starting to believe that I'd just have to live a healthy lifestyle with the goal of weight maintenance when it struck me- my weight gain started shortly after I went on the Pill. A quick glance at the complications chart was all I needed to confirm it- weight gain is considered a "common symptom" with more than 1/100 women experiencing this side effect. What a relief! Next month I'm going to go off of it to see if my body will start deflating. Here's hoping! My question for you: If you have ever been on the Pill, did you notice a change in your weight that you believe to be the result of it? If so, what were the results when you went off of it, if you did? Thank you for sharing!
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.